Alert archive / Indiana / Tornado Warnings in 2023
Tornado Warning 28, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jun 25, 2023, 5:46 PM EDT for Jefferson County, Scott County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2023, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 25, 2023, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Jefferson County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 101 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:54 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968
WFUS53 KLMK 252146
TORLMK
INC077-143-252215-
/O.NEW.KLMK.TO.W.0028.230625T2146Z-230625T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
546 PM EDT Sun Jun 25 2023
The National Weather Service in Louisville has issued a
* Tornado Warning for...
Northwestern Jefferson County in south central Indiana...
North central Scott County in south central Indiana...
* Until 615 PM EDT.
* At 546 PM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Seymour, moving east at 30 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Smyrna, Kent, Dupont, Wakefield, Middlefork, Volga, Five Points,
Deputy and Wirt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3889 8541 3869 8552 3881 8577 3882 8574
3883 8573 3882 8572 3883 8571 3882 8570
3882 8561 3885 8561 3885 8557 3888 8557
3888 8554 3891 8553 3891 8548
TIME...MOT...LOC 2146Z 291DEG 27KT 3887 8573
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
BJS1 follow-up statement
696
WWUS53 KLMK 252216
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
616 PM EDT Sun Jun 25 2023
INC077-143-252226-
/O.EXP.KLMK.TO.W.0028.000000T0000Z-230625T2215Z/
Jefferson IN-Scott IN-
616 PM EDT Sun Jun 25 2023
...THE TORNADO WARNING FOR NORTHWESTERN JEFFERSON AND NORTH CENTRAL
SCOTT COUNTIES HAS EXPIRED...
The storm which prompted the warning is moving out of the area and
now only poses a hail and wind threat. Therefore, the warning has
been allowed to expire.
A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Louisville.
LAT...LON 3889 8541 3869 8552 3881 8577 3882 8574
3883 8573 3882 8572 3883 8571 3882 8570
3882 8561 3885 8561 3885 8557 3888 8557
3888 8554 3891 8553 3891 8548
TIME...MOT...LOC 2216Z 291DEG 27KT 3879 8548
$$
BJSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 25, 3:33 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 25, 3:33 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Louisville KY 333 PM EDT Sun Jun 25 2023 .Short Term...(This evening through Monday) Issued at 332 PM EDT Sun Jun 25 2023 ...Severe Storms, Some with Significant Hail, Wind and Tornadoes, Expected This Evening... ...Have Your Severe Weather Safety Plans in Place Now... Key Messages: * Second wave of strong to severe storms late this afternoon into the evening. * All severe hazards are possible this evening. From widespread damaging winds to very large hail and a few tornadoes, some which could be strong. Confidence: Confidence remains moderate on storm initiation later this afternoon and early evening. With medium-high confidence that any storms that do develop could quickly turn severe and dangerous. Discussion: Forecast remains on track for the development of strong to severe storms developing later this afternoon into early evening. While the first wave of convection from this morning may have limited daytime heating, with dew points in the low/mid 70s and temperatures across central KY and southern IN in the low/mid 80s, meso analysis has an axis of SBCAPE ranging from 3000-4500 J/kg along and west of the I- 65 corridor stretching from Nashville northward into south central MI. Providing the atmosphere with ample instability this afternoon and evening. Strong 60-70kt 500mb jet streak centered over northern MO into western IL will continue to work east-southeast this afternoon/evening at the base of the upper-level trough associated with the upper-low over WI. Although it is expected to weaken some over the next couple hours as it noses into the Ohio Valley from the northwest, it will provide 50+kts of deep layer shear. At the surface, a cold front associated with a sfc low over WI stretching from Chicago down through central IL into northern AR will continue to push eastward this evening. Convection has already begun to fire ahead of the cold front across north central IN where the SPC has already issued a tornado watch. This boundary, along with residual outflow from this mornings activity has help to be the focus for the development this afternoon. The one limiting factor so far this afternoon across southern IN and central KY has been a fairly deep warm layer cap between 900-800mb as seen on AMDAR soundings out of SDF this afternoon. It likely will take some time for this cap to break but once it does, expect initial develop to be supercellular over the area early this evening before congealing into a linear cluster later this evening as the cold front approaches later this evening and overnight. All severe hazards remain in play from damaging winds, large hail and possible strong tornadoes. Model soundings continue to show ample 0-1/0-3km SRH ranging from 150-300 m2/s2 and STP values increasing into the 2-5 range indicating the possibility of a few long track tornadoes. Large hail will also be a concern given the deep shear values, large positive area on model soundings and good amount of dry air through the vertical column. Storms will quickly move off to the east and out of our CWA between 3-5am EDT with clearing quiet weather behind the storms. Monday will start off with lows in the low/mid 60s as the cold front works across the central KY. Initially, we start off dry with partly/mostly sunny skies but clouds increase during the afternoon. Cyclonic flow aloft associated with the stacked system over MI will swing a love of vorticity through the region. This could help generate some isolated showers and even a few rumbles of thunder during the afternoon and evening due to some steep low-level lapse rates, especially if we get good amount of morning sunshine. Highs will warm into the low/mid 80s and it will be breezy out of the west with gusts of 25 to near 30 mph. && .Long Term...(Monday night through Sunday) Issued at 300 PM EDT Sun Jun 25 2023 --------------------------------------------------------------------- Key Messages: - Precip chances linger on Tuesday - Warming through next week until we hit the low-mid 90s on Friday - Precip chances increase by next weekend --------------------------------------------------------------------- Monday night - Tuesday... The low pressure system moving through Sunday night and Monday will be to the east of the region by Monday night. Another shortwave trough will move through the region Monday night into Tuesday, bringing scattered showers and isolated storms mainly to our northeastern counties. Forecast soundings show a dry adiabatic layer, which will likely lead to breezier conditions on Tuesday around 10-14mph and gusts up to 20mph. High temperatures on Tuesday in the southeastern portion of the CWA will be in the upper 80s, where the northeastern portion of the CWA will be in the low-mid 80s due to lingering cloud cover and scattered showers. Tuesday night - Friday... High pressure will build in from the west Tuesday night into Wednesday. This will allow the rest of the week to remain dry and mostly clear. Temperatures will be warming up through the week. On Wednesday low temperatures will be in the low 60s and by Friday they will be in the low 70s. High temperatures on Wednesday will be in the 80s and by Friday, in the low - mid 90s. On Friday, NBM shows heat indices creeping into the low 100s in our southeastern counties. Friday night - next weekend... On Friday night and into the weekend, a shortwave trough out ahead of a more substantial trough will move through the region bringing increased precipitation chances. && .Aviation...(18Z TAF Issuance) Issued at 150 PM EDT Sun Jun 25 2023 Cloud cover associated with convective storms from this morning continues work south-southeast into far eastern KY and TN this afternoon. Skies are becoming clear over central KY and southern IN for the afternoon. This will help to destabilize the atmosphere and set the stage for the next round of strong storms later this evening. A north-south oriented cold front stretching from Chicago into north central AR will continue to push eastward which will help to ignite new storms later this afternoon and evening. Initial development will be scattered and cellular in nature before congealing into a more linear cluster of storms. These storms have a high potential of becoming severe with strong damaging winds and large hail as well as the possibility of a few tornadoes. Main window of opportunity appears to be from around 22z-05z working from around HNB-SDF at the start to LEX-BWG during the second half of the window. Once the storms work through, clouds weather becomes much calmer for the rest of the overnight. Tomorrow stacked storm system will be centered over MI and winds will increase out of the west with gusts approaching 20kt. There is currently a slight chance of a few showers and isolated storms tomorrow afternoon/evening from SDF to LEX but for now left them out of the forecast. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BTN Long Term...SRM Aviation...BTN
Hazardous weather outlook, Jun 25, 3:45 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Louisville KY 345 PM EDT Sun Jun 25 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-261945- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson KY-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 345 PM EDT Sun Jun 25 2023 /245 PM CDT Sun Jun 25 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Storms are expected to develop this evening and rapidly become severe as they move from southern Indiana into central Kentucky over the course of the evening. Tornadoes, possibly significant, very large hail, and damaging wind gusts will all be possible, especially early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed throughout the region the rest of the afternoon through this evening. Spotters are reminded to spot safely and seek shelter as needed. GENERAL STORM MOTION OF THE DAY: Storms this evening will move from west to east around 40 to 50 mph while spreading to the southeast. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BTN/SRM
In the hours before
Local storm report, Jun 25, 5:09 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
509 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Hail French Lick 38.55N 86.62W
06/25/2023 E2.00 inch Orange IN Broadcast Media
Picture relayed from social media.
&&
CSGLocal storm report, Jun 25, 5:23 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
523 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Hail Marengo 38.37N 86.34W
06/25/2023 E1.50 inch Crawford IN Trained Spotter
&&
kfLocal storm report, Jun 25, 5:25 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
525 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Hail French Lick 38.55N 86.62W
06/25/2023 E2.75 inch Orange IN Broadcast Media
&&
kfLocal storm report, Jun 25, 5:40 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
540 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM Hail Huntingburg 38.30N 86.96W
06/25/2023 E1.00 inch Dubois IN Public
Quarter sized hail fell.
&&
SRMLocal storm report, Jun 25, 5:44 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
544 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM Hail 2 WNW Maltersville 38.36N 86.92W
06/25/2023 E1.75 inch Dubois IN Emergency Mngr
Dubois County Highway Garage.
&&
kfLocal storm report, Jun 25, 5:46 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
546 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 1 ENE Huntingburg 38.30N 86.95W
06/25/2023 Dubois IN Emergency Mngr
2 trees down over Clay Street in
Huntingburg.
&&
SRMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:56 AM EDT | Special Weather Statement | LMK | Dubois | 34 min |
| Jun 25, 6:21 AM EDT | Special Weather Statement | LMK | Crawford, Perry | 39 min |
| Jun 25, 6:50 AM EDT | Special Weather Statement | LMK | Crawford, Harrison, Orange, Washington | 40 min |
| Jun 25, 7:25 AM EDT | Special Weather Statement | LMK | Clark, Floyd, Harrison, Jefferson, Scott, Washington | 35 min |
| Jun 25, 8:07 AM EDT | Special Weather Statement | LMK | Clark, Floyd, Scott | 38 min |
| Jun 25, 8:34 AM EDT | Special Weather Statement | LMK | Perry | 41 min |
| Jun 25, 8:43 AM EDT | Special Weather Statement | LMK | Clark, Floyd | 47 min |
| Jun 25, 4:26 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 34 min |
| Jun 25, 4:41 PM EDT | Tornado Warning | LMK | Dubois, Orange | 34 min |
| Jun 25, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 34 min |
| Jun 25, 5:14 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Perry | 31 min |
| Jun 25, 5:24 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 36 min |
| Jun 25, 5:25 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Floyd, Harrison, Orange, Washington | 35 min |
| Jun 25, 5:48 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 27 min |
| Jun 25, 5:53 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Crawford, Floyd, Harrison, Orange, Washington | 37 min |
| Jun 25, 5:57 PM EDT | Special Weather Statement | LMK | Perry | 18 min |
| Jun 25, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Floyd, Harrison | 25 min |
| Jun 25, 6:06 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 24 min |
| Jun 25, 6:10 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 35 min |
| Jun 25, 6:12 PM EDT | Tornado Warning | LMK | Floyd, Harrison | 14 min |
| Jun 25, 6:29 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 31 min |
| Jun 25, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 19 min |
| Jun 25, 7:03 PM EDT | Special Weather Statement | LMK | Scott, Washington | 27 min |
| Jun 25, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott, Washington | 32 min |
| Jun 25, 7:39 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 36 min |
| Jun 25, 7:45 PM EDT | Special Weather Statement | LMK | Clark, Scott | 30 min |
| Jun 25, 7:53 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Scott, Washington | 37 min |
Nearby
Tornado Warnings in Indiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.